Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 18, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 13, 1999, 2:24 PM MDT for Morton County, North Dakota. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 1999, 2:24 PM MDT (20:24 UTC)
- Expired
- Jun 13, 1999, 3:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morton County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:29 PM MDT | Tornado F0 | New Salem, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155 WFUS1 KBIS 132026 RRA TORBIS NDC059-132115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 224 PM MDT SUN JUN 13 1999 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 315 PM MDT * AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 16 MILES NORTHWEST OF NEW SALEM...OR ABOUT 44 MILES WEST OF BISMARCK...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... NEW SALEM AT 300 PM MDT DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. LAT...LON 4698 10148 4699 10175 4678 10156 4678 10128
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:35 AM MDT, 11 hours 49 minutes earlier.
Area forecast discussion, Jun 13, 2:35 AM MDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 335 AM CDT SUN JUN 13 1999 ETA HAS DONE A REASONABLE JOB OF LATE AND WAS FOLLOWED FOR DETAILS. WEAK SHOWERS TRIGGERED BY VORT MAX EXPECTED TO FADE BY MID MORNING AS MAIN SHORT WAVE IN SASK/MANT TAKES OVER BY AFTERNOON. WITH H3 JET MOVING SOUTHEAST FROM ALBERTA...SUFFICIENT DYNAMICS AVAILABLE AND WITH NEARLY 500 MODEL CAPE FORECAST...SHOULD SE SCT TSRA THIS AFTERNOON. WILL MENTION EVENING TSRA IN JMS...OTHERWISE STRONG SUBSIDENCE BEHIND SHORTWAVE SHOULD BRING CLEARING TO THE REGION TONIGHT ALTHOUGH SOME JET STREAM CLOUDINESS MAY BE PRESENT. WITH SURFACE HIGH OVER THE STATE MONDAY...WILL SEE COOLER TEMPS AND PARTLY SUNNY SKIES. EXTENDED STILL LOOKS GOOD FOR THUNDERSTORMS SOUTH. .BIS...NONE. ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:08 PM MDT | Tornado Warning | BIS | Oliver | 22 min |
| Jun 13, 2:15 PM MDT | Tornado Warning | BIS | McKenzie | 35 min |
| Jun 13, 3:04 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 31 min |
| Jun 13, 3:12 PM MDT | Tornado Warning | BIS | Morton | 48 min |
| Jun 13, 3:44 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 46 min |
| Jun 13, 4:34 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 56 min |
| Jun 13, 4:42 PM MDT | Tornado Warning | BIS | Sioux | 33 min |
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.